Boring old bisoprolol

Here I am again, about 4 weeks in after starting this drug. It has had an effect on my palpitations, but can any one tell me if they feel completely knocked off with it. I am forgetting things all the time and really have to think to complete the simplest of tasks. I do have an inner ear/balance disorder which makes me giddy and nauseous a lot of the time so I do not know which drug is having what effect. I try not to take the anti nausea tablet if I can possibly help it and then only the minimal dose.

Any ideas anyone,


10 Replies

  • Yes, I could t tolerarate it all. Some find it takes several weeks to aclimitize, but eventually the affects diminish or you get used to them but that didn't happen with me and I refused it.

    If after a few weeks you find the effects don't diminish return to your GP, other rare control meds are available.

    It is a very common experience. I had breathlessness, fatigue, brain fog and apathy on Biso.

  • My experience exactly the same as yours and CDreamer. Have tried beta blockers three times.....twice to lower b.p. ...and once as rate control.

    Had all the symptoms described , even on very low dose, and on each occasion life became completely intolerable.

    Will no longer touch them.

  • I must be immune or it was so long ago that I started taking it that I do not know life without it.

    How much do you take?

    I am on a regular daily dose of 1.25Mg (Plus Felcainide).

    This morning I woke with AF (Oh Joy) and took 2.5Mg of Bisoprolol to revert my AF and was successful after 2 hours which pleased me.

    I feel "wooly" but not too bad.

    Many years ago I was on Sotolol (another Betablocker) I felt really bad on that and stopped taking it.

    The trouble with asking others for their experience is that we are all different. However, by asking others you realise you are not alone which is the great benefit of this forum.

    Hope the symptoms subside soon for you.


  • I couldn't take even a small dose, it slowed my heart down dramatically, into the 30's. Ep took me off it and onto rhythm control drugs instead which for me were more suitable.

  • I am on 3.75 mg a day and have no problems at all was started on 2.5 worried about the increase but no effect.

  • Horrid drug, I couldn't cope with it/on it. Spoke to my GP who halved the dose but when I saw my EP he changed my drugs and everything changed. I just felt washed out and had no energy which in turn made me feel depressed but now I am a human being again. So my advice would be go back to your GP and ask for a referral to an EP.

    I think its something to do with rate or rhythm control but don't quote me.

  • I have been prescribed 7.5 Bisoprolol. I feel so tired all the time, all I seem to do is sit. I have lost weight and have no energy to do anything. I made an appointment to see GP who said it's the medication. I also take dabigatran and water tablets. I am about to have Transoesophageal Echocardiogram on 23 September and on 26 September 2016 Coronary Angiogram. I was diagnosed with AF in February 2014 had ablation April 30 2014 and put on lower dose of Biso and Dabigatran. They think it may be to do with Mitral valve. Will be sending results of above to Walsgrave where I had my ablation. I hope you can understand all that I have written, I feel so woozy.


  • I do sympathise, it's just hellish.


  • I am just the same as you describe Stephanietee.

    The only motivation I have had during this time is to find out about AF and learn to deal with it, and I consider that a good use of time.

    My place is more of a tip than usual (I have another condition with v low BP which also makes life difficult and was never the tidiest), and I just can't care!

    I have been on bisoprolol just over 6 weeks and have noticed in the last couple of weeks the teeniest tiniest regain of motivation, week by week, but it is slow.

    I keep myself going by thinking about mice nibbling cheese. As the analogy goes, the cheese is nibbled so slowly you don't realise it then, one day it is gone!

  • Sorry Stephanietee,

    forgot to say, same as you **except**:

    I don't think the bisoprolol is causing any nausea.

    I was usually experiencing dizziness even before bisoprolol (due to another condition) so don't think it's causing dizziness.

    (In fact by stabilising heart rate I think it makes me feel stably not-great rather than the extremes of the 'floating and swooping' sensations I had with the very reactive and changeable heart rate I had before bisoprolol,).

    However I am only on 1.5 dose.

    Mental effort has been a lot harder, can make me panic and flush. But for me I think this is because of very low BP which I have anyway, bisoprolol just exacerbates it. The good news is, that is improving in tiny increments.

    Hope this is useful to compare notes, and hope you start to feel improvement soon.

    Best wishes from Boombiddy.


    I just looked back at your post from 2 weeks ago, saw dizziness and headache and thought, maybe the bisoprolol is lowering your BP a little more than is comfortable.

    it might help **unless you have high BP**, to drink more water and maybe have some extra salt to help you retain the water.

    This is because increasing your blood volume can make your body feel the BP is a bit higher, which might help with headaches and dizziness. (I only know about it because this is my specialists' advice for the other condition that gives me such low BP).

    You could try it for a day or 2 and see if it makes any difference.

    It would have to be about 2.5 litres a day.

    Apathy and memory probs with bisoprolol can make you forget, so maybe a jug & glass by your favourite place to slump.

    In any case, if the weather forecast for this week is right and we're getting a heatwave, we will all need to remember to stay hydrated. It is much better for memory and dizziness and, in my experience, tachycardia.

You may also like...